Thyroid Poisoning in Dogs | Wag!
Pets & Animals 

Thyroid Poisoning in Dogs

Thyroid hormones are a vital part of the day to day function of the body. Heart rate, body temperature regulation, and oxygen consumption are just a few of the systems that work in sync with the thyroid. Thyroid problems in animals and people are not uncommon making this type of medication a normal item in the medicine cabinets of many households. Whether your pet gains access to your supply of medication or if you accidentally give him to much of his own prescription, veterinary care will be needed to ensure your pet remains in good health. Studies show that canines can function quite well and have a high margin of safety when it comes to overdose. However, toxicity from the consumption of a very large amount is possible, though rarely documented in veterinary literature. A few of the symptoms of toxicity can be tremors, vomiting,and diarrhea. Treatment is necessary in the case of severe poisoning, and may include medication that must be administered in a hospital setting in order to control symptoms.

Dogs and humans both can be prescribed thyroid hormones for conditions such as hypothyroidism. The hormone levothyroxine (a synthetic form) is the typical choice for treatment in canines and humans alike. Overdose of this hormone can cause toxicity in your pet.

Visit us here for Dog Training, Pet Sitting, Pet Care Guides, Dog Behavior Guides, Dog Grooming Guides, Pet Training Guides, etc.

Related posts

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.